Thunderstorm Wind, Sioux
- When
- July 11, 5:40 PM CST
- Where
- Sioux County, 6 mi NE of Hawarden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.067, -96.383
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 11, 2:00 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT MON JUL 11 2005 .DISCUSSION... SCT TRW DEVELOPING ACRS CWA WITH SFC HTG. SHEAR IS WEAK AND AS EVE PROGRESSES WL GET EVEN WEAKER. SO SVR THREAT NOT THAT GREAT. FREEZING LEVEL ARND 15KFT AND WL BE HARD TO GET ANY LARGE HAIL. BRIEF HVY RAINS WITH THESE STORMS WL BE THE MAIN THREAT. FNT ASSOCD WITH S/W WL SAG SEWD ACRS CWA DURING THE NIGHT AND WL CONT CHC OF TRW ACRS CWA WITH BEST CHC N OF I90 AND ALONG AND E OF I29 AS S/W LIFTS TO THE NE. WL KEEP A LINGERING CHC OF TRW OVR ERN CWA MAINLY TUE MORN AS WEAK FNT MOVES THRU AND THEN FALLS APART WITH NO SUPPORT ALOFT. TEMPS WL BE A LTL COOLER BEHIND FNT ON TUE. WEAK FLOW ALOFT WED AND THU AS RIDGE ALOFT REMAINS IN PLACE. TEMPS WL BE AT OR SLIGHTLY ABOVE NORM WED AND THU. WEAK FNT TRIES TO MOVE ACRS CWA ON FRI...BUT MID LEVEL CAPPING IS STG AND WL KEEP FCST DRY FOR NOW AS NOT WORTH 20%. SLIGHTLY COOLER FRI AND SAT BUT STILL CLOSE TO NORM. WARMUP A BIT ON SUN AHEAD OF NEXT FNT AND WL BRING A CHC OF TRW INTO CWA ON MON WITH FNT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1122 AM CDT MON JUL 11 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1122 AM CDT MON JUL 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS WEST OF THE JAMES RIVER VALLEY THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. ANY STORMS THAT DEVELOP ARE EXPECTED TO MOVE SLOWLY SOUTHEAST ACROSS THE AREA. BECAUSE THESE STORMS WILL BE SLOW MOVING...LOCALLY HEAVY RAIN MAY BE POSSIBLE WITH THE STRONGER STORMS. HOWEVER...THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL SYSTEM WILL STALL OVER SOUTHEASTERN SOUTH DAKOTA AND NORTHWESTERN IOWA EARLY TUESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY OVER THESE AREAS THROUGH TUESDAY AFTERNOON. WHILE HEAVY RAIN MAY FALL WITH THIS ACTIVITY...STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
448 PM CDT MON JUL 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 6 S ALCESTER 42.94N 96.63W
07/11/2005 0.75 INCH UNION SD PUBLIC
PENNY SIZED HAIL AND HEAVY RAIN WERE FALLING.
&&
TRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 PM CDT MON JUL 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 7 SW ALCESTER 42.95N 96.73W
07/11/2005 1.00 INCH UNION SD TRAINED SPOTTER
0424 PM HAIL 8 E DELL RAPIDS 43.82N 96.55W
07/11/2005 1.00 INCH MINNEHAHA SD BROADCAST MEDIA
&&
TRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
611 PM CDT MON JUL 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 SE TRENT 43.86N 96.59W
07/11/2005 0.88 INCH MOODY SD PUBLIC
0536 PM HAIL 3 E NEWCASTLE 42.65N 96.82W
07/11/2005 0.88 INCH DIXON NE PUBLIC
0555 PM HAIL BALTIC 43.76N 96.74W
07/11/2005 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
MOSTLY PEA SIZED HAIL, BUT SOME PENNY SIZED, ALONG WITH
GUSTY WINDS AND HEAVY RAIN. WINDS WERE BENDING POPLAR
TREES, BUT NOT BREAKING THEM.
&&
DPMThe Sioux Falls radar (KFSD), 64 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465304.